CSN Login
Members Online: 10

You are here

red splotches with xeloda?

taraHK
Posts: 1961
Joined: Aug 2003

Anyone else getting red splotches on skin with Xeloda (pill)? I think I rememember my onc telling me this would happen. Mine are mostly on back of hands and forehead, some on chest. Possibly related to sun sensitivity altho I do try to stay out of sun completely (boo hoo). Nothing I can do -- and not important (in the greater scheme of things) -- just wondering if others have.

Tara

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

Not having red splotches Tara on the pill,,,,but I do find extreme sun and heat sensitivity....get all flushed and red....when I was on bolus my skin was a disaster....just red and swolllen and burned looking.

Wait..... I do have bright red skin down the sides of my nose on xeloda but I can't say exactly when it happens

MAGS

pcs1453's picture
pcs1453
Posts: 76
Joined: Dec 2008

Hi Tara,

I have also experienced red spots from the xeloda. Mostly, on the back of my hands and arms. I just started round 3 and I think it looks a little better. I keep putting good lotion on my arms and hands and when I am out in the sun, use sun screen. Mostly put sun screen on my face as it is usually too cool to go out with short sleeves. The back of my left hands looked so red, I put some makeup on them to hide the red when out in public. At least it does not appear to be hand/foot syndrome.

taraHK
Posts: 1961
Joined: Aug 2003

Yes, I think it probably is extreme sun sensitivity. Which my oncologist DID warn me about. I have very fair skin, never lie out in the sun, etc. But, I have been careless with sun screen -- for example with the backs of my hands. It is just back of hands, face and upper chest so I am sure it is sun exposure. I've got to be more vigilant. I used to be able to be outside without sunscreen say before 1030am -- but I'd better be more careful now.

Tara

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

I think it`s sun too Tara...honestly when I was on the 5fu bolus I could burn by looking out the window. You girls aren`t old enough to have this....big brown spots from sun exposure....i have always been a big sun fan. Anyway I find on xeloda all these age spots start to diminish :):) in colour...I think your rapidly growing skin gets sloughed off more quickly because of the xeloda...

yup out with the sunscreen

Mags

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

Mags, I found that the showing of those spots has ACCELERATED with my treatments! They have faded since my treatments stopped, but the "tanning" that occurred I guess accelerated this aging process! My skin is always like a baby's bottom during chemo because of the rapid sloughing (my keratosis pilaris produces bumps from NOT sloughing as it should normally!), but alas, I now have sun spots on my face I didn't have when this journey began and I am only 48! It doesn't bother me, just funny how your treatments fades them, mine made them show up!
mary

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

really goes to show that we all really do react differenly...yes I am 62 and have lots of fading brown....

sorry yours are coming on
mags

usakat's picture
usakat
Posts: 625
Joined: Jul 2006

I developed and are continuing to get brown "age" spots on my face and on the back of my hands. Could it be chemo related? Or is it just that I'm getting older? I don't know, but I started developing them during chemo and they grew rapidly upon completing treatment.

All and all, though...I'm happy to be alive to spend too much money on skin care products that promise great things for old broads like me :)

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

PULEASE!!!!! I think it's definitely chemo related! Have you found a product that works? Let me know!
mary

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

I'd take a face full of purple polka dots just to meet NED for a bit:):):)
mags

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Hi Tara,

I have also had some red spots on my hands from Xeloda. They haven't been painful at all- I think it may be part of the "hand and foot syndrome" Xeloda and 5FU can be known for. I actually had more when I was on 5FU last year than I have now with the Xeloda. I get blistered areas on the balls of my feet sometimes too. Walking is painful on those days. It's like the skin on the hands and feet is more sensitive. I walked twice around my neighborhood today & no problem w/ the blistered sore feet. It's hard to know what causes it some days vs. not others. One of the red spots on the side of my finger started off looking like a blood blister, but has now faded somewhat and is just more of a "spot". I have a couple that look almost like they could be kind of reddish looking little round scars, but I don't think they're going to stay as scars.

It's always something with chemo, isn't it? As someone else said, though, we have to keep putting it back into perspective that this is part of the cure!

Take care,
lisa

jillpls's picture
jillpls
Posts: 241
Joined: Mar 2008

I too have the sensitive skin on my feet and hands, but I haven't noticed the red spots yet. I'm on my third round of Xeloda with Avastin as a maintenance. My doc says I'm in NED if there truly is a NED so I"m feeling very blessed. The drugs are supposed to help keep it that way. I got the blisters when I first started treatment as well, but not all the time. When I notice it coming I wear my old Teva sandles and I don't get the blisters. I also wear smartwool socks for running, That really helps. They are expensive for socks but worth it. I also read that taking Vitamin B6 helps with blisters. I've been drink the blueberry monster juice from Odwalla and I haven't had a blister since and it's kept my red counts up always. I just go 3.5 miles but still no blisters!

taraHK
Posts: 1961
Joined: Aug 2003

yes, I get those blisters on the balls of my feet, too. I know that walking (long distances) exercebates. But, walking is my favorite form of exercise, so I do it anyway. I find I can do 30-45 min with no harm but after that it causes blisters. And the blisters are there sometimes (near the start of the cycle?) and not other times -- I'm still trying to work out the pattern (if there is one!). I get peeling too. But, overall, not too bad -- entirely manageable. I'm impressed you can run! that is great. And good to get the tips on socks.....ooh - i'm getting inspired. think I'll head out for a walk (with sunscreen on!!)

slidellmom
Posts: 1
Joined: Apr 2009

I've had a blister about the size of a half dollar on the ball of my left foot for a week and a half. I was supposed to start back on the Xeloda last week, but they have postponed it 'till the blisters go away. It does not look like it will be any time soon. What is "blueberry monster juice from Odwalla" and where do you get it?

Anonymous user (not verified)

This comment has been removed by the Moderator

Subscribe to Comments for "red splotches with xeloda?"